MAUDE Adverse Event Report: TELEFLEX MEDICAL PU DP-44K DISP PUNCH 4.4MM; INSTRUMENTS, SURGICAL, CARDIOV

TELEFLEX MEDICAL PU DP-44K DISP PUNCH 4.4MM; INSTRUMENTS, SURGICAL, CARDIOV
Model Number IPN915271
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that the device "would not release the artery so surgeon had to intervene with a scissors to release the product from the artery".No report of patient harm or injury.The patient status is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).Customer complaint cannot be confirmed based on the following: the unit was received with the tip released, but the punch could not be actuated, it was jammed.The punch was disassembled, and residues (tissue) were found in core, after cleaned it no jammed issue were observed, the punch moved freely.The ifu specify "remove the excised tissue before additional openings are created".It is unknown if this step was performed during use.During functional test (with the core cleaned) no issues were found.The punch makes circular cuts without jammed issues.Additionally, all dimensional testing was withing current specs.A device history record review was performed, and no relevant findings were identified.Also, the customer description indicates that the device was used on the artery.However, it does not specify in which one, since this device only can be use in the aorta.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a corrected data: n/a.

Brand Name
PU DP-44K DISP PUNCH 4.4MM
Common Device Name
INSTRUMENTS, SURGICAL, CARDIOV
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
parque industrial finsa
nuevo laredo 88275
MX   88275
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18104144
Report Number3004365956-2023-00071
Device Sequence Number18108580
Product Code DWS
UDI-Device Identifier14026704697950
UDI-Public14026704697950
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN915271
Device Catalogue NumberDP-44K
Device Lot Number74L2201117
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown